|does everyone get the paunch on PI's ?
May 22, 2000
I just wanted to ask about the fat redistribution issues regarding PI'S. First off, does everyone end up getting it while on PI's? If so, how long does it take before you notice it? Can you get rid of it? Is there another combination of meds that one can take so that they can avoid this fat redistribution problem? Thank You so much for your help
Response from Dr. Feinberg
Not everyone gets a paunch on HIV meds and we don't know how to predict who will have this problem and who won't. Also, this problem isn't limited to PIs; it can happen on other HIV medicines and has occurred in HIV+s on no HIV medicine as well. Once fat redistribution occurs, it is difficult to change it. Since we don't really know what causes this fat redistribution (it could be due to HIV itself and has been seen in people on no meds), there is no combination of medicines that is guaranteed not to be associated with this problem.
what is an opportunistic infection?
Herpes and HIV+
- Night Sweats After Mutual Masturbation Sign Of HIV AIDS
- Pain In Urethra After Sex With Sex Worker Worried I Have
- Pain In Urethra After Unprotected Vaginal Sex Worried I Have
- Painful Red Spots After Getting A Tattoo Worried I Have HIV
- Sore Throat After Drinking After Someone Worried I Have HIV
- Amoxicillin Syphilis Treatment
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.